It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-28-2009, 06:06 AM   #1
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,033
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Looking for help here..

I have a long history of anxiety and depression....my diagnosis is from Gad to depression, to Cyclothymic to BP....never a clear answer..I can not tollerate SSRI meds at all..My last PS DOc said that is because I have BP...I was given Wellbutrin...it was IR form...for one week I felt a ton of energy and sleep hard at night, but I notced I became more critical with my family...so I stopped it and she gave me the XL form that would make mood more even...again I had a tad more energy..not as much as Ir and I felt like going places but I feel "overwhelmed" on this med.....does that go away or get worse the longer your on it....I also did not get dizzy from the med until 2 weeks into it....anyone with advice or experience with welbutrin.

 
Old 04-28-2009, 07:32 AM   #2
Senior Member
(female)
 
Join Date: Feb 2008
Location: CT. USA
Posts: 203
caitlin122 HB User
Re: Looking for help here..

I have been on wellbutrin in the past, but I was also on a mood stabilizer too. To even out your moods, you would need to be on a mood stabilizer. I would bring it up with your pdoc at your next appointment. When I was on wellbutrin I was also taking depakote, which was the mood stabilizer. I had a very good experience with that combo. It seemed to work well.

 
Sponsors Lightbulb
   
Old 04-28-2009, 08:16 AM   #3
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,033
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Re: Looking for help here..

Thanks for your reply....I have not taken it for a few days and am dealing with drop in mood and some dizziness..BUT the "overwhelmed feelings" are gone...cant they all go away.

We you on the mood stablizer before WB or at the same time started on both.

If not how long would it take to adjust to the med and not be crying all the time?

 
Old 04-28-2009, 10:23 AM   #4
Senior Member
(female)
 
Join Date: Feb 2008
Location: CT. USA
Posts: 203
caitlin122 HB User
Re: Looking for help here..

It depends on how your body will react to these meds. It's different for everyone since we all have different chemistries. I was on the wellbutrin and the mood stabilizer at the same time. If you decide to go that route, it probably won't be too long to feel better. I would say probably about 2 weeks or so. I'm sorry how your feeling. I know how frustrating this can be. And coming off a med is never fun. Dealing with the side effects of coming off a med can sometimes be unbearable. Hang in there and definitely talk to your pdoc about a new med regimen. It can make a world of a difference.

 
Old 04-28-2009, 11:46 AM   #5
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Looking for help here..

Fusion,

If you have BP and I'm pretty sure you said that is what your end DX was, then you should never be on an Anti-Depressant without a Mood Stabilizer. The reason being is that it can and most likely will cause you to become manic. Your pdoc knows this, or should know it if he has a medical license. This is why you're not feeling right on just the Wellbutrin.

kat

 
Old 04-28-2009, 08:25 PM   #6
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Looking for help here..

It can take 6-8 weeks for a med to be absorbed in the bloodstream.

Furthermore, when someone has BP, it's important that they take a mood stabilizer in addition to an anti-depressant. If they don't, they run the risk of having a manic episode.

I'm on 3 mood stabilizers (Depakote, Risperdal, Topamax) as well as an anti-depressant (Fluoxetine) and I have yet to experience a manic episode because of the latter.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 04-29-2009, 01:21 AM   #7
Senior Veteran
(female)
 
Join Date: Jan 2009
Location: ireland
Posts: 680
irishwriter HB User
Re: Looking for help here..

Quote:
Originally Posted by fusionqueen View Post
I have a long history of anxiety and depression....my diagnosis is from Gad to depression, to Cyclothymic to BP....never a clear answer..I can not tollerate SSRI meds at all..My last PS DOc said that is because I have BP...I was given Wellbutrin...it was IR form...for one week I felt a ton of energy and sleep hard at night, but I notced I became more critical with my family...so I stopped it and she gave me the XL form that would make mood more even...again I had a tad more energy..not as much as Ir and I felt like going places but I feel "overwhelmed" on this med.....does that go away or get worse the longer your on it....I also did not get dizzy from the med until 2 weeks into it....anyone with advice or experience with welbutrin.
fusionqueen,

i don't have any experience of wellbutrin but i also know like the others have said that an antid alone can cause irritablility etc.. leading to manic behaviour so can you talk to pdoc about maybe adding in a mood stabiliser?

i hope he/she is open to discussing meds with you as it makes a more equal relationship which can only be good.

iw

 
Old 04-29-2009, 07:52 AM   #8
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Looking for help here..

Fusion,

i forgot to mention that I am also taking Welbutrin SR, and it's working well for me, but i also am on 3 diff. mood stabilizers, and that's got a lot to do with it.

I strongly encourage you to talk with your pdoc about this.
kat

 
Old 04-29-2009, 08:12 AM   #9
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Looking for help here..

In reading through posts, one thing I've noticed are people whose pdocs prescribe an anti-depressant without a mood stabilizer or a mood stabilizer without an anti-depressant.

When I was IP in December, I asked the attending pdoc if he could give me an anti-depressant, but he said he'd rather not due to my history of rapid cycling and the possibility of inducing mania.

I asked my new pdoc if I could give an anti-depressant a try and he agreed.

He also explained that as long as I was taking one or more mood stabilizers with an anti-depressant, I shouldn't have any problem with mania. (Note: Everyone is different. Some people can't take ADs even if they are also on a mood stabilizer.)

I'm so glad he decided to put me on an AD because thanks to Fluoxetine, I haven't felt severely depressed since December.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 04-29-2009 at 08:14 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
starting Lupron Downregulation tomorrow littlebo Infertility 95 06-28-2010 10:37 AM
Looking for input from outsiders.... wishingitover Caregivers 6 05-24-2010 12:30 PM
Just looking for a little advice or answers...eating problems now k3ya Mental Health 2 01-14-2010 06:17 PM
Looking for compassionate PM Dr. in KY, TN, or OH Rodsinmyback Pain Management 9 04-26-2009 10:34 AM
Looking for support doingfine Hepatitis 5 12-03-2008 08:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!